Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 10, NWS Buffalo, NY

September 11, 2013Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this flash flood warning at Sep 11, 2013, 7:37 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2013, 7:37 PM EDT (23:37 UTC)
Expired
Sep 11, 2013, 10:30 PM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 100 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
989 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WGUS51 KBUF 112337
FFWBUF
NYC003-009-120230-
/O.NEW.KBUF.FF.W.0010.130911T2337Z-130912T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
737 PM EDT WED SEP 11 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALLEGANY COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITY OF WELLSVILLE...
  SOUTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITY OF OLEAN...

* UNTIL 1030 PM EDT

* AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BUFFALO.

&&

LAT...LON 4200 7851 4225 7849 4247 7772 4200 7775

$$

WOOD
2 follow-up statements
363 
WGUS71 KBUF 120059
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
859 PM EDT WED SEP 11 2013

NYC003-009-120230-
/O.CON.KBUF.FF.W.0010.000000T0000Z-130912T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY NY-CATTARAUGUS NY-
859 PM EDT WED SEP 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHEASTERN CATTARAUGUS AND ALLEGANY COUNTIES...

AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT SHOWERS WERE GRADUALLY TAPERING OFF ACROSS THE WARNED AREA. 
HOWEVER...RUNOFF FROM HEAVIER RAINS FROM LATE THIS AFTERNOON AND 
EARLY THIS EVENING WILL RESULT IN AREA CREEKS AND STREAMS CONTINUING 
TO RISE. THIS WILL PARTICULARLY BE THE CASE IN LOCATIONS SUCH AS 
ALLEGANY...OLEAN...PORTVILLE...GENESEE...BOLIVAR...AND ALMA...WHERE 
RADAR ESTIMATES SUGGEST THAT AS MUCH AS 2 TO 3 INCHES OF RAIN HAS 
FALLEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4200 7851 4225 7849 4247 7772 4200 7775

$$

JJR
787 
WGUS71 KBUF 120222
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1022 PM EDT WED SEP 11 2013

NYC003-009-120232-
/O.EXP.KBUF.FF.W.0010.000000T0000Z-130912T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY NY-CATTARAUGUS NY-
1022 PM EDT WED SEP 11 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT FOR
SOUTHEASTERN CATTARAUGUS AND ALLEGANY COUNTIES...

AT 1022 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE 
SHOWERS AND THUNDERSTORMS THAT PROMPTED THE WARNING HAVE LONG SINCE  
EXITED THE AREA...THUS THE FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

WHILE AREA CREEKS AND STREAMS WILL BE RECEDING...PONDING OF LOW 
LYING AND POOR DRAINAGE AREAS WILL REMAIN POSSIBLE FOR AWHILE UNTIL 
THE WATER HAS TIME TO RUN OFF.

LAT...LON 4200 7851 4225 7849 4247 7772 4200 7775

$$

JJR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 5:50 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 11, 5:50 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
550 PM EDT WED SEP 11 2013

.SYNOPSIS...
A FEW SHOWERS AND THUNDERSTORMS WILL LINGER INTO THIS
EVENING...WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED
LATE TONIGHT AND THURSDAY AS A COLD FRONT PUSHES EAST ACROSS NEW
YORK STATE. AFTER A COUPLE OF VERY WARM TO HOT DAYS...EXPECT A
SIGNIFICANT DROP IN TEMPERATURES FOLLOWING THE COLD FRONT...WITH
HIGH TEMPERATURES EXPECTED TO BE WELL BELOW AVERAGE ON FRIDAY AND
SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
ONE OF THE HOTTEST DAYS OF THE YEAR WILL WIND DOWN TO ANOTHER VERY
WARM NIGHT AS A COLD FRONT HANGS BACK OVER SOUTHERN ONTARIO...
WAITING TO ENTER WESTERN NEW YORK LATER ON THURSDAY. HEAT INDEX
VALUES HAVE DROPPED INTO THE 90S...AND WITH TEMPERATURES DROPPING
OFF WITH THE LOWERING SUN ANGLE WE WILL BE ABLE TO EXPIRE THE HEAT
ADVISORY ON THIS UPDATE. TEMPERATURES WILL CONTINUE TO BE WARM
THIS EVENING...WITH OVERNIGHT LOW TEMPS WILL SETTLE TO THE LOWER
70S ACROSS THE LAKE PLAINS WITH UPPER 60S FOR THE SOUTHERN TIER
AND TUG HILL PLATEAU.

LATE DAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE
INTERIOR OF THE STATE DURING THE PEAK OF DAYTIME WARMTH AND
HUMIDITY...THEN WEAKEN OR DISSIPATE THIS EVENING. THE COLD FRONT
OVER SOUTHERN ONTARIO WILL BRING A RENEWED LIKELIHOOD OF STORMS LATE
TONIGHT THROUGH THE FIRST HALF OF THURSDAY. PRECIPITABLE WATER
VALUES NEAR OR EXCEEDING 2 INCHES WILL PRECEDE AND ACCOMPANY THE
COLD FRONT WITH ANY STORM ALONG THE FRONT CAPABLE OF DOWNPOURS. THE
LATE NIGHT TO EARLY MORNING TIMING WILL LIMIT THE STEEPNESS OF THE
LOWER LEVEL LAPSE RATES...BUT MUCH OF THE DEPTH OF THE AIRMASS WILL
BE SUFFICIENTLY UNSTABLE TO SUPPORT DEEP CONVECTION AND HIGHLY
EFFICIENT RAIN PRODUCTION. TEMPS WILL BE NEARLY STEADY IN THE LOWER
TO MID 70S ON THURSDAY WITH THICK CLOUD COVER AND PRECIP LIMITING
THE WARMTH.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NOTABLY COOLER AND LESS HUMID CONDITIONS WILL BE PLACE DURING THIS
PERIOD AS A LONGWAVE TROUGH WILL BE IN PLACE ACROSS THE EASTERN HALF
OF NORTH AMERICA. THIS WILL RESULT IN BELOW NORMAL TEMPERATURES...BY
AS MUCH AS 10 DEG F...WHILE HIGH PRESSURE OF CANADIAN ORIGIN WILL
PROVIDE US WITH PLENTY OF DRY WEATHER. THE EXCEPTION TO THE FAIR
WEATHER WILL BE FOUND EARLY IN THIS TIME FRAME WHEN NUISANCE SHOWERS
WILL BE FOUND OVER PARTS OF THE REGION.

A SHORTWAVE OVER NUNAVUT AT MIDDAY WILL DIG SOUTHEAST ACROSS WESTERN
ONTARIO AND THE UPPER GREAT LAKES TONIGHT AND THURSDAY...AMPLIFYING
A BROAD BASED TROUGH THAT IS ALREADY IN PLACE. AS THIS FEATURE
ROUNDS THE BASE OF THE LONGWAVE TROUGH OVER THE LOWER GREAT LAKES
THURSDAY NIGHT...IT MAY HELP TO ENHANCE WHAT OTHERWISE WOULD BE A
WEAK LAKE RESPONSE FROM THE FRESH CHILLY AIRMASS. THIS WILL RESULT
IN SOME LIGHT SHOWER ACTIVITY...WHICH WILL BE COVERED WITH CHC POPS.
CONTINUED COLD ADVECTION THURSDAY NIGHT WILL ALLOW H85 TEMPS TO DROP
TO BETWEEN ZERO AND 4C OVER OUR FORECAST AREA...SO OUR CORRESPONDING
NR SFC TEMPS WILL INTO THE UPPER 40S AND LOWER 50S. THESE READINGS
WILL BE 20 DEG F LOWER THAN THOSE FROM THE PREVIOUS FEW NIGHTS WHEN
MERCURY READINGS WERE HELD UP IN THE 70S FOR MOST SITES.

FRIDAY WILL BE QUITE COOL ACROSS OUR FORECAST AREA. EVEN IF THE
AIRMASS WERE FULLY MIXED...H85 TEMPS IN THE VCNTY OF ZERO C WILL
ONLY SUPPORT AFTERNOON TEMPS IN THE MID TO UPPER 50S (NR 60 CLOSE TO
THE WARMER LKS). THE MORE AUTUMN-LIKE MERCURY LEVELS WOULD NOT BE
COMPLETE THOUGH WITHOUT CLOUDS AND THE CHANCE FOR SHOWERS. A
SECOND...TWIN MID LEVEL DISTURBANCE WILL SWEEP THROUGH THE BASE OF
THE LONGWAVE TROUGH DURING THE COURSE OF THE DAY. THIS FEATURE WILL
COMBINE WITH A WEALTH OF LOW LEVEL MOISTURE AND LAKE INDUCED/
DIURNALLY ENHANCED LOW LEVEL INSTABILITY TO PRODUCE MOSTLY CLOUDY
SKIES ALONG WITH SOME MORE SCATTERED LIGHT SHOWERS. THE COVERAGE AND
INTENSITY OF THESE SHOWERS WILL BE SUPPRESSED BY A 2-3 DEG CAP
SUPPLIED BY STRONG HIGH PRESSURE CENTERED OVER THE UPPER GREAT LAKES.

FAIRLY SIGNIFICANT HGT RISES IN THE WAKE OF THE SECOND SHORTWAVE...
COUPLED WITH MID LEVEL DRYING...WILL BRING AN END TO THE SHOWERS IN
MOST AREAS LATE FRIDAY OR EARLY FRIDAY EVENING. THE EXCEPTION WILL
COME SOUTHEAST OF LK ONTARIO WHERE SOME NUISANCE LAKE INDUCED SHOWER
ACTIVITY WILL BE POSSIBLE. IT WILL BE RATHER CHILLY FRIDAY NIGHT
WITH TEMPS FALLING INTO THE UPPER 30S TO MID 40S.

EXPANSIVE SFC HIGH PRESSURE WILL DRIFT SOUTHEAST ACROSS THE UPPER
OHIO VALLEY AND MIDDLE ATLANTIC STATES SATURDAY AND SATURDAY NIGHT.
THE ASSOCIATED SUBSIDENCE AND MID LEVEL DRYING SHOULD LEAD TO
BEAUTIFUL EARLY FALL WEATHER FOR THE START OF THE WEEKEND...WITH
WEAK WARM ADVECTION PUSHING SATURDAY AFTERNOON TEMPERATURES BACK
ABOVE 60 FOR MOST AREAS. MEANWHILE...IT WILL BE SEASONABLY CHILLY
SATURDAY NIGHT WITH MINS RANGING FROM THE MID 40S ACROSS THE LAKE
PLAINS TO BETWEEN 35 AND 40 IN THE SRN TIER VALLEYS WHERE THERE
COULD BE A TOUCH OF FROST.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG RANGE PORTION OF THE FORECAST PACKAGE WILL REMAIN
UNEVENTFUL...AS RIDGING OVER THE WESTERN HALF OF THE COUNTRY WILL
PUSH EAST ACROSS THE PLAINS TO THE UPPER GREAT LAKES. MEANWHILE...
THE CORRESPONDING SFC HIGH WILL SETTLE SOUTHEAST FROM THE PLAINS OF
SASKATCHEWAN...EVENTUALLY ENDING UP ALONG THE MID ATLANTIC COAST BY
THE MIDDLE OF NEXT WEEK. THIS WILL KEEP OUR REGION GENERALLY RAIN
FREE...WITH JUST THE PASSAGE OF A MOISTURE STARVED COLD FRONT SUNDAY
NIGHT BEING THE ONLY POSSIBLE WEATHER MAKER FOR THIS TIME PERIOD.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
AT 21Z...THUNDERSTORMS WERE BOTH SE AND NW OF OUR TAF
LOCATIONS...BUT EXPECT STORMS TO CONTINUE TO STREAM NE AND STAY
OUT OF OUR TAF LOCATIONS THROUGH THIS EVENING. THIS IS DUE TO A
BRISK SW FLOW ACROSS THE LAKES...WHICH HAS THUS FAR LIMITED STORMS
FROM FORMING. THUNDERSTORMS TO THE WEST MAY SNEAK INTO BUF/IAG
TOWARD MIDNIGHT...WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS
EXPECTED LATER TONIGHT WITH THE FRONT. EXPECT THURSDAY MORNING TO
CONTINUE TO BE ACTIVE AS A FRONTAL BOUNDARY DROPS ACROSS THE REGION.

OUTLOOK...
THURSDAY...SHOWERS AND THUNDERSTORMS LIKELY WITH ASSOCIATED
MVFR/IFR...THEN BECOMING VFR.
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
SATURDAY THROUGH MONDAY...VFR.

&&

.MARINE...
WINDS WILL REMAIN MODEST...BUT SHOULD REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS
ARE POSSIBLE LATE IN THE DAY...BUT THE BEST CHANCE FOR STORMS WILL
BE LATER TONIGHT AND THURSDAY WHEN A COLD FRONT PUSHES EAST ACROSS
THE LOWER GREAT LAKES. A NORTHWEST FLOW OF NOTICEABLY COOLER AIR
BEHIND THE FRONT AIR MAY RESULT IN SMALL CRAFT ADVISORY CONDITIONS
LATE THURSDAY INTO FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...APFFEL/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...APFFEL/WCH
MARINE...TJP/WCH
Hazardous weather outlook, Sep 11, 7:32 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
732 PM EDT WED SEP 11 2013

NYZ005>008-021-122345-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ALLEGANY-
732 PM EDT WED SEP 11 2013

...SEVERE THUNDERSTORM WATCH 520 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY MORNING.
THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL
IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>004-010>014-019-020-085-122345-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
732 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE LIKELY ON THURSDAY...ESPECIALLY DURING THE
FIRST HALF OF THE DAY. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE WITH DAMAGING WIND GUSTS...HAIL AND SLOW MOVING DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-122345-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
732 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Sep 11, 2:30 PM EDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
230 PM EDT WED SEP 11 2013

NYZ012-013-020-021-085-111915-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-WYOMING NY-
230 PM EDT WED SEP 11 2013

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A DEVELOPING  THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR BOSTON...AND MOVING
  EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  EAST CONCORD...
  HOLLAND AND SARDINIA...
  CHAFFEE AND ARCADE...
  JAVA CENTER...
  EAGLE...
  BLISS...
  GAINESVILLE AND PIKE...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4276 7805 4251 7801 4248 7880 4266 7883

WOOD
Local storm report, Sep 11, 3:28 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TSTM WND DMG     1 SSW GLENWOOD          42.60N  78.67W
09/11/2013                   ERIE               NY   LAW ENFORCEMENT

            TWO TREES DOWN ON ABBOTT HILL ROAD IN THE TOWN OF
            CONCORD.

&&

EVENT NUMBER BUF1300314

JAM
Special weather statement, Sep 11, 3:31 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
331 PM EDT WED SEP 11 2013

NYZ012>014-020-021-085-112030-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-ONTARIO NY-WYOMING
NY-
331 PM EDT WED SEP 11 2013

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GENESEO TO OTTO...AND MOVING
  EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  GENESEO...
  PERRY...
  CASTILE...
  ARCADE...
  ASHFORD HOLLOW...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4287 7727 4235 7830 4239 7887 4287 7791

WOOD
Local storm report, Sep 11, 4:40 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
440 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             3 W CONSTANTIA          43.25N  76.06W
09/11/2013  M0.88 INCH       OSWEGO             NY   PUBLIC

&&

EVENT NUMBER BUF1300315

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:42 AM EDTHeat AdvisoryBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wayne8 hr
Sep 11, 2:30 PM EDTSpecial Weather StatementBUFWyoming45 min
Sep 11, 2:36 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Wyoming39 min
Sep 11, 3:31 PM EDTSpecial Weather StatementBUFLivingston, Ontario, Wyoming59 min
Sep 11, 3:41 PM EDTSevere Thunderstorm WarningBUFOswego49 min
Sep 11, 4:30 PM EDTSpecial Marine WarningBUF60 min
Sep 11, 5:47 PM EDTSevere Thunderstorm WarningBUFOswego28 min
Sep 11, 6:17 PM EDTAreal Flood AdvisoryBUFAllegany3 hr
Sep 11, 6:38 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus52 min
Sep 11, 6:58 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston32 min

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.